Alert archive / Idaho / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 22, 2003, 6:55 PM MDT for Boise County, Elmore County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 6:55 PM MDT (00:55 UTC)
- Expired
- Aug 22, 2003, 8:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Boise County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 62 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.9 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOI 230058
FFWBOI
IDC015-039-230200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
655 PM MDT FRI AUG 22 2003
THE NATIONAL WEATHER SERVICE IN BOISE HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
NORTHERN ELMORE COUNTY IN SOUTHWEST IDAHO
BOISE COUNTY IN WEST CENTRAL IDAHO
THIS INCLUDES THE CITIES OF...LOWMAN...IDAHO CITY
* UNTIL 800 PM MDT
* AT 650 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
MODERATE RAINFALL WAS CONTINUING IN BOISE COUNTY AND ELMORE
COUNTY. FLASH FLOODING AND MUDSLIDES HAVE BEEN REPORTED ON HIGHWAY
21 BETWEEN BOISE AND IDAHO CITY AND ALONG THE BANKS TO LOWMAN ROAD
WHICH HAVE BEEN CLOSED. THE THREAT OF MORE FLASH FLOODING AND
ADDITIONAL MUDSLIDES WILL CONTINUE FOR THE NEXT HOUR OR SO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BOISE.
LAT...LON 4421 11605 4409 11623 4382 11622 4359 11593
4364 11506 4421 11524
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:41 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 22, 2:41 PM MDT, 4 hours 14 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
241 PM MDT FRI AUG 22 2003
SPC ISSUED SEVERE THUNDERSTORM WATCH WW 882 FOR SRN-MOST CWA TIL
8 PM MDT TONIGHT...AIR MASS BECOMING VERY UNSTABLE THIS AFTERNOON TO
OUR SOUTH WITH GOES LI BELOW -5 NEAR NV BORDER. BOI MAX TEMP IN MID
80S PRODUCES CAPE NEAR 3000 J/KG BASED ON SPECIAL MIDDAY BOI RAOB.
SURFACE DEW POINTS ABOVE 60 DEGS OCCURRED TODAY OVER MOST SWRN ID
VALLEYS...EXTREMELY HIGH VALUES FOR INTERMOUNTAIN WEST. FURTHER
SOUTH...AREA OF THUNDERSTORMS ALONG NV/UT BORDER WAS NEAR COLD POOL
AT 500 MB AND NEARBY JET MAX...THESE MOVING NNE AND SHOULD PASS JUST
EAST OF IDAHO ZONES THIS EVENING. MEANWHILE...LAST NIGHT/S COASTAL
UPPER LOW OFF CALIF OPENED INTO TROUGH AND MOVED NEWD INTO NRN CALIF
THIS MORNING...HEADED FOR ERN OREGON THIS EVENING AND NCENTRAL IDAHO
LATER TONIGHT. WITH PRECIPITABLE WATER EXCEEDING 1.25 INCHES...
FLASH FLOOD WATCH WILL CONTINUE UNTIL 10 PM MDT TONIGHT IN OUR NWRN
AND NRN ZONES NEAREST TO EXPECTED TRACK OF THAT LOW/TROUGH. SPECIAL
CONCERN IS FOR FLASH FLOODING ON BURNED AREAS.
WET WX EXITS NEWD OUT OF CWA EARLY SATURDAY MORNING. PARTIAL
CLEARING FROM THE SOUTH SHOULD ALLOW MORNING TEMPS TO DROP BELOW
THOSE OF THIS MORNING. CLEARING WILL BE INCOMPLETE HOWEVER WITH
WEAK RIPPLES CONTINUING TO MOVE THROUGH CWA IN SLIGHTLY CYCLONIC
SWLY UPPER FLOW. SMALL POPS WILL CONTINUE IN NRN ZONES. SLIGHTLY
WARMER SUNDAY AS H5 HEIGHTS RISE...THEN FEW DEGS COOLER MONDAY AS
WEAK SHORRT WAVE TROUGH COMES IN FROM N PACIFIC...THEN WARMER AGAIN
TUE AND WED. NO MAJOR RAIN EVENTS AFTER TONIGHT.
.BOI...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT TONIGHT SRN OWYHEE
AND SRN TWIN FALLS COUNTIES.
FLASH FLOOD WATCH OREGON ZONES 61-63 AND IDAHO ZONES 11-13
THROUGH 10PM MDT TONIGHT.
L COLIN/V MILLSHazardous weather outlook, Aug 22, 6:00 AM MDT, 12 hours 55 minutes before
IDZ011>016-028>030-ORZ061>064-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 6 AM MDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS POSSIBLE FROM MID MORNING THROUGH LATE EVENING. LOCAL HEAVY RAIN...LEADING TO FLASH FLOODING. DAMAGING WINDS AND LARGE HAIL ALSO POSSIBLE WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS OF ADAMS... BAKER...BOISE...CAMAS...ELMORE...GEM...HARNEY...MALHEUR... VALLEY AND WASHINGTON COUNTIES...UNTIL 1000 PM MDT THIS EVENING. FLOODING OF SMALL STREAMS...CREEKS...AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. SEE THE LATEST FLASH FLOOD WATCH...BOIFFABOI OR WGUS65 KBOI...FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 5:15 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0515 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM GRAND VIEW ID WIND DAMAGE
08/22/03 OWYHEE
0450 PM 10 S MURPHY ID FLASH FLOOD
08/22/03 OWYHEE
0440 PM NAMPA ID WIND DAMAGE
08/22/03 CANYON
0355 PM 2 S CALDWELL ID 60 MPH WIND GUST
08/22/03 CANYON
VJMLocal storm report, Aug 22, 5:47 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0547 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM SW IDAHO CITY ID FLASH FLOOD
08/22/03 BOISE
0515 PM 5 W EMMETT ID 1.00 IN HEAVY RAIN
08/22/03 GEM
VJMLocal storm report, Aug 22, 6:01 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0601 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM GLENNS FERRY ID 60 MPH WIND GUST
08/22/03 ELMORE
0553 PM 15 SSW IDAHO CITY ID FLASH FLOOD
08/22/03 BOISE
VJMLocal storm report, Aug 22, 6:17 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0617 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM CASCADE ID 0.75 IN HAIL
08/22/03 VALLEY
VJMLocal storm report, Aug 22, 6:47 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0647 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 5 E BOISE ID FLASH FLOOD
08/22/03 ADA
0641 PM 19 E BANKS ID FLASH FLOOD
08/22/03 BOISE
0638 PM 5 N IDAHO CITY ID WIND DAMAGE
08/22/03 BOISE
0637 PM CASTLEFORD ID WIND DAMAGE
08/22/03 TWIN FALLS
0625 PM 8 NE LOWMAN ID 70 MPH WIND GUST
08/22/03 BOISE
0625 PM 5 E LOWMAN ID WIND DAMAGE
08/22/03 BOISE
VJMThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:06 PM MDT | Severe Thunderstorm Warning | BOI | Valley | 54 min |
| Aug 22, 6:16 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Camas, Elmore, Gooding, Jerome, Owyhee and 1 more | 74 min |
| Aug 22, 6:37 PM MDT | Flash Flood Warning | BOI | Valley | 83 min |
| Aug 22, 6:58 PM MDT | Severe Thunderstorm Warning | BOI | Valley | 47 min |
| Aug 22, 7:31 PM MDT | Severe Thunderstorm Warning | BOI | Camas, Gooding, Jerome, Twin Falls | 29 min |
Nearby
Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.